Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 274, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 1, 2017, 3:15 PM MDT for San Miguel County, New Mexico. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2017, 3:15 PM MDT (21:15 UTC)
- Expired
- Jul 1, 2017, 4:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 146 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:00 PM MDT | HAIL 1 | San Ignacio, NM | TREE DAMAGE |
| Jul 1, 4:00 PM MDT | HAIL 1.5 | San Ignacio, NM | HAIL REPORT IN SAN IGNACIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WUUS55 KABQ 012115
SVRABQ
NMC047-012200-
/O.NEW.KABQ.SV.W.0274.170701T2115Z-170701T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
315 PM MDT SAT JUL 1 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northwestern San Miguel County in northeastern New Mexico...
* Until 400 PM MDT.
* At 315 PM MDT, a severe thunderstorm was located near El Porvenir,
or 14 miles south of Mora, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Montezuma, El Porvenir, Sapello, Manuelitas, Rociada and Gallinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3572 10551 3586 10542 3580 10513 3558 10532
TIME...MOT...LOC 2115Z 304DEG 3KT 3577 10537
HAIL...1.00IN
WIND...60MPH
$$
341 follow-up statement
805
WWUS55 KABQ 012153
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
353 PM MDT SAT JUL 1 2017
NMC047-012200-
/O.CON.KABQ.SV.W.0274.000000T0000Z-170701T2200Z/
San Miguel-
353 PM MDT SAT JUL 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHWESTERN SAN MIGUEL COUNTY...
At 353 PM MDT, a severe thunderstorm was located near El Porvenir, or
12 miles northwest of Las Vegas, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
El Porvenir, Sapello, Montezuma, Manuelitas and Gallinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3571 10549 3585 10538 3580 10513 3558 10532
TIME...MOT...LOC 2153Z 304DEG 3KT 3575 10534
HAIL...1.00IN
WIND...60MPH
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:18 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 1, 12:18 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1218 PM MDT Sat Jul 1 2017 .AVIATION... 18Z TAF CYCLE Active shower and thunderstorm pattern is expected across northern and central New Mexico today and this evening. The focus would seem to be along the central mountain chain initially before storms roll eastward into the plains this evening. Secondarily storms should also develop over portions of the Continental Divide and toward the Jemez mountains. Some strong to severe storms will be possible with large hail, gusty downburst winds, and heavy downpours temporarily dropping ceilings/visibility. Confidence is low that widespread low stratus clouds will develop overnight, but some isolated spots are possible. 52 && .PREV DISCUSSION...320 AM MDT Sat Jul 1 2017... .SYNOPSIS... A vigorous back door cold front swept across eastern and central portions of the area overnight. The front sets up an active thunderstorm day initially favoring central areas but transitioning eastward during the evening and overnight period. Storm coverage will lower some Sunday into early next week as drier air filters over the area from the Great Basin. Coverage of storms will increase the latter half of next week as the upper high builds northward and allows higher moisture to filter in from the east and south. Western and central areas are likely to be favored later next week. Temperatures will initially cool but highs should generally be near normal most of next week. && .DISCUSSION... Not a lot of changes made to the gridded forecast. Back door front will push higher moisture to the continental divide. This will set the stage for hit and miss shower and thunderstorm development as the dryline retreats back to the east due to atmospheric mixing. Based on moisture and instability...it appears that much of the east will be under a risk of isolated severe storms. Can't rule out some stronger storms across central areas based on the pattern. Threw in a narrow band of drier storms on the backside of the retreating dryline. The NAM model is much more bullish with PoP's than the GFS. Decided to error on the side of the NAM. Models remain in consensus with a drying trend Sunday through Tuesday of next week. This is due to a mid level dry intrusion that originates from the Great Basin. Again...showed a drier storm depiction in the gridded forecast along the axis of the main moisture field. Stronger gusts associated with the storms will be found in this marginal moisture environment. Models remain steadfast with bringing higher moisture values into much of the forecast area the latter half of next week. This is when the upper high lifts northward and allows an east to west steering flow. Might be a tad too bullish with PoPs for some eastern and central areas. ECMWF and to a lesser extent the GFS show a drier wedge developing across some eastern and central locations during this period. That is very common during the summer monsoon season so will need to adjust PoPs accordingly as we get nearer to the time period. Tough to determine the dry wedge aloft significance this far out but one should be aware of its consequence in terms of lessening storm coverage. 50 && .FIRE WEATHER... The backdoor cold front is making westward progress across western New Mexico early this morning and is nearing the Continental Divide. Behind the front, cooler temperatures and much higher humidity is noted, with recoveries generally excellent east and good to fair central and west. High temperatures today will generally be below normal east, near normal central and above normal west. Moisture behind the front will fuel a round of storms across central and eastern New Mexico later today, with decent coverage of wetting rain. Closer to the Continental Divide, a few storms will be on the drier side and will produce little measurable rain. West of the Continental Divide a hot, dry and unstable airmass will persist. The upper level high will build up over southern New Mexico Sunday and dry air will begin to rotate further east across our area around the high circulation. However, sufficient low level moisture will remain for another round of wetting storms across eastern portions of our area. Dry storms will favor central and southwest portions of our area Sunday afternoon, with additional dry lightning ignitions possible. A fairly dry regime will continue Monday into Tuesday as the upper high begins to transition north to near Utah. Although storms are forecast Mon/Tue, they will be a mix of wet/dry with the potential for more lightning ignitions. From mid week into next weekend, the upper high will remain north or northwest of New Mexico allowing for low layer moisture creep from the east and southeast leading to daily rounds of storms, although with fairly small wetting footprints given unimpressive model PWATs and QPF. Temperatures are forecast to be within a couple degrees of normal through the weekend. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 1, 4:58 AM MDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 458 AM MDT Sat Jul 1 2017 NMZ501>540-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 458 AM MDT Sat Jul 1 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms along the east slopes of the central mountains extending eastward across the eastern plains this afternoon and evening. The main threat will be strong winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. However...weather can change very rapidly. Always use the latest forecasts...watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required across the east due to the potential of severe weather this afternoon into this evening. 50
In the hours before
Special weather statement, Jul 1, 2:42 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
242 PM MDT SAT JUL 1 2017
NMZ524>526-012115-
Upper Tularosa Valley-South Central Highlands-South Central
Mountains-
242 PM MDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN AND EAST
CENTRAL SOCORRO COUNTIES UNTIL 315 PM MDT...
At 241 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Ancho, or 24 miles north of Carrizozo, moving east at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ancho.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3406 10601 3417 10563 3399 10559 3396 10559
3394 10558 3390 10557 3389 10597
TIME...MOT...LOC 2041Z 259DEG 19KT 3399 10591
34Local storm report, Jul 1, 2:51 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 3 S LINGO 33.74N 103.11W
06/30/2017 M1.75 INCH ROOSEVELT NM TRAINED SPOTTER
ROOF DAMAGE AND CROP DAMAGE FROM HAIL.
&&
EVENT NUMBER ABQ1702089
DAKLocal storm report, Jul 1, 3:02 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 7 S FLOYD 34.12N 103.58W
06/30/2017 ROOSEVELT NM PUBLIC
TRAILER BLOWN OVER
&&
EVENT NUMBER ABQ1702090
JLPSpecial weather statement, Jul 1, 3:02 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Albuquerque NM 302 PM MDT SAT JUL 1 2017 NMZ526-012130- South Central Mountains- 302 PM MDT SAT JUL 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LINCOLN COUNTY UNTIL 330 PM MDT... At 301 PM MDT, emergency management reported a strong thunderstorm over Ruidoso Downs, or near Ruidoso, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lincoln, Ruidoso, Ruidoso Downs, Glencoe, Alto, Lincoln State Monument and Hollywood. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3344 10571 3352 10536 3330 10534 3331 10569 TIME...MOT...LOC 2101Z 263DEG 16KT 3336 10562 34
Local storm report, Jul 1, 3:04 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT SAT JUL 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL RUIDOSO 33.33N 105.68W
07/01/2017 E0.88 INCH LINCOLN NM EMERGENCY MNGR
&&
EVENT NUMBER ABQ1702091
JLPSpecial weather statement, Jul 1, 3:11 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
311 PM MDT SAT JUL 1 2017
NMZ515-527-012145-
East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa-
311 PM MDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLFAX COUNTY UNTIL
345 PM MDT...
At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Stonewall, or 29 miles west of Raton, moving east at 5
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vermejo Park.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3676 10475 3680 10511 3696 10511 3700 10494
3699 10478
TIME...MOT...LOC 2111Z 262DEG 4KT 3688 10497
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:04 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro, Torrance | 41 min |
| Jun 30, 6:10 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 50 min |
| Jun 30, 6:13 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 47 min |
| Jun 30, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 36 min |
| Jun 30, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Jun 30, 6:55 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 50 min |
| Jun 30, 6:57 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 48 min |
| Jun 30, 7:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 27 min |
| Jun 30, 7:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 46 min |
| Jun 30, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Jun 30, 7:42 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay | 33 min |
| Jun 30, 8:11 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay | 2 hr |
| Jun 30, 8:11 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay, Roosevelt | 49 min |
| Jun 30, 8:13 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 21 min |
| Jun 30, 8:56 PM MDT | Flash Flood Warning | ABQ | De Baca, Guadalupe, Quay | 2 hr |
| Jun 30, 8:58 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 47 min |
| Jun 30, 9:15 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 30, 9:20 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 40 min |
| Jun 30, 9:40 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Roosevelt | 50 min |
| Jun 30, 10:29 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 61 min |
| Jul 1, 1:53 PM MDT | Special Weather Statement | ABQ | Sandoval | 37 min |
| Jul 1, 2:30 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Jul 1, 2:42 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Jul 1, 3:02 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jul 1, 3:08 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 52 min |
| Jul 1, 3:11 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Jul 1, 3:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 18 min |
| Jul 1, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | McKinley, Sandoval | 49 min |
| Jul 1, 3:38 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 41 min |
| Jul 1, 3:47 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 43 min |
| Jul 1, 3:48 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Sandoval | 42 min |
| Jul 1, 3:52 PM MDT | Special Weather Statement | ABQ | Lincoln | 23 min |
| Jul 1, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 47 min |
| Jul 1, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 46 min |
| Jul 1, 4:16 PM MDT | Special Weather Statement | ABQ | Valencia | 29 min |
| Jul 1, 4:43 PM MDT | Special Weather Statement | ABQ | Valencia | 32 min |
| Jul 1, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 47 min |
| Jul 1, 4:44 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
| Jul 1, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 28 min |
| Jul 1, 4:50 PM MDT | Special Weather Statement | ABQ | Torrance | 25 min |
| Jul 1, 5:07 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 38 min |
| Jul 1, 5:07 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 38 min |
| Jul 1, 5:11 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jul 1, 5:18 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Jul 1, 5:27 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Jul 1, 5:30 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| Jul 1, 5:33 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 15 min |
| Jul 1, 5:37 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 38 min |
| Jul 1, 5:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 17 min |
| Jul 1, 5:44 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 13 min |
| Jul 1, 5:45 PM MDT | Special Weather Statement | ABQ | Guadalupe | 30 min |
| Jul 1, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 52 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.